Stowmarket Striders
Running Club

Coaches & Training

The Stowmarket Striders club proudly have a number of UK Athletics qualified coaches who coach on a 4 week rota in teams of 3 or more as shown below.

The qualifications achieved by our coaches are supported and run through UK Athletics and the Amateur Athletics Association. This qualification combined with their experience of road running enable them to provide structured and quality training for the club.

If you have any questions regarding your training, fitness, nutrition or any other areas of running, then please feel free to speak with one of them during a club training night.

Chris Starmer (C)
Chris Gladwell (C)
Les Basham (C)
Olwyn Clayden (C)
Sue Garrod (C)
Stuart Green (C)
Jo Stephenson (C)
Julia Baldwin (C)
Gemma Porch (C)
Phil Rampley (CA)
Mike Munson (CA)
Rachel Toogood (CA)
Helen Cain (CA)
Steve Pretty (CA)
Tucker Larke (CA)
Paul Heeks (C)
Becky Jack (CA)
Andrew Long (CA)
Phil Green (C)

Striders Tuesday’s Coach-led club training sessions are designed to reflect the seasonal changes in the typical race format throughout the year. 

This will give those members who like to race a chance to incorporate a more appropriate club training session within their training plans.

For those members who don’t like to race, then the sessions will still continue to provide a varied and challenging training session appropriate for all running abilities aiming to improve your fitness levels.

Training session focus will be to build strength and stamina. Prior to each period of training our Coaches will publish the session broad outline plan below.

Tuesday

7.00pm  - we offer a structured training session on a Tuesday night, starting at 7.00pm which is suitable for all ages and abilities. Please just turn up at the clubroom and introduce yourself to the session Coaches.  See below for schedule and pace-groups.

Wednesday

6.30pm - Social Trail Runs (May to early September) - please see our Summer Trail Run Diary

Thursday   

6.30 - 7.30pm    A 1 hour social run with fellow members. Sessions distance and pace vary according to attendees and will be tailored to cater for all present. 

7.30 - 8.30pm    Coach led threshold/tempo session. Great for improving endurance and stamina; race preparation or general improvement.

Sundays

Winter-only Cross Country training at Haughley Park starts 7th October 2018 - 9.00am to 10.00am when there is neither a cross country race nor club event. Meet just inside the main gate at 8.55am latest.

You can view the Cross Country training schedule here

Tuesday Training Schedule

The training will be based on the following Tuesday sessions, (training may vary slightly according to the group and coaches discretion).

25-Sep
Interval session
02-Oct
Hills
09-Oct
400s
16-Oct
Fartlek
23-Oct
800s/1200s
30-Oct
Pyramids
06-Nov
Tempo
13-Nov
Hills
20-Nov
Interval session
27-Nov
400s
04-Dec
800s/1200s
11-Dec
Tempo
18-Dec
Pyramids

 

Tuesday Pace Groups

As coaches we want to make sure our members all get good quality training on a Tuesday night. To achieve this it’s better if runners of equal ability can train together and that training groups don’t get to big.

From Tuesday 2nd October 2018, you will choose the group that best suits your ability or aspirations based on your actual (or aspirational) 5K time.

The training groups will be:

Sub 22 mins 5k
Sub 25 mins 5k
Sub 28 mins 5k
Over 28 mins 5k

The training in these four groups will be tailored for runners able or aiming to do these 5k times.

As a bit of background, to decide these splits we took everyone’s 5k times from the last two years of Club Championships. There were 40 runners with sub-22 times and 45 runners in each of the other three groups so this looks like the best split to even out numbers.